Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Getting treated for Potts disease with syntacdsr and combitul. Is it safe to continue medication? Have irregular bladder control and UTI

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
My father is being treated for potts disease ( spinal TB ) since July 2011 and currently is taking syntac-dsr & combitul 800. is it safe to still continue with these medications? He is 73 and has now been experiencing irregular bladder control and has developed a urinary infection too
Posted Tue, 12 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 1 hour later
Thanks for writing to us.
In Pott's disease, sometimes the treatment with anti tubercular drugs may have to be continued for upto one year to eradicate the persistent infection.
In your father's case, the anti tubercular medicine he is taking- ethambutol- combitol 800 can be stopped after getting his blood test done - IgG and IgM against tubercle bacilli. In case the IgM is negative, then the current treatment can be stopped after consulting his treating Orthopedician.
Syntac DSR is an anti emetic and anti ulcer drug used to prevent excessive gastric acidity.
The irregular bladder control can be due to persistent urinary infection. This is not likely to be due to the anti tubercular medicines he has taken.
He needs to visit a Urologist for a physical assessment and tests like Bloodwork, Urinalysis, Urine Culture or Ultrasound abdomen to find out type of Urinary infection.

His treatment plan will be formulated accordingly after confirmation. Antibiotics are the typical treatment for a Urinary infection.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Getting treated for Potts disease with syntacdsr and combitul. Is it safe to continue medication? Have irregular bladder control and UTI 1 hour later
Many thanks for your reply Dr. Tayal. Will check his latest reports for the tubercle bacilli. We wanted a second opinion since 2 other doctors we refered his case to for teh urinary probelem were surprised that he is still taking the combitul for such a long period.
Also - Is there any particular diet that he needs to follow to control the infections and help fight the TB ?
Answered by Dr. Praveen Tayal 15 hours later
Thanks for writing again.
To control the infections, he must build up his immunity. Taking Vitamin C supplements, healthy nutritious diet and a moderate exercise regimen will be helpful.
Eating a healthy, balanced diet and hydrating the body with plenty of water can help his immune system be stronger.
You can get his hemoglobin levels checked to rule out anemia.
To replenish the essential nutrients, taking a multivitamin and multimineral supplement like Revital will be helpful.
You can give them a diet XXXXXXX in vitamin C like citrus fruits, oranges, papaya, grapefruit, raspberries, blueberries, cranberries, and pineapple.

Let him be involved in more physical activities,outdoor activities than indoor chores.This builds immunity.

Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor